Alert archive / Nevada / Red Flag Warnings in 2008

Red Flag Warning 8, NWS Elko, NV

July 29, 2008

NWS Elko, NV issued this red flag warning at Jul 29, 2008, 9:34 AM PDT. It took effect at Jul 29, 2008, 1:00 PM PDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 29, 2008, 9:34 AM PDT (16:34 UTC)
In effect from
Jul 29, 2008, 1:00 PM PDT
Expired
Jul 29, 2008, 7:51 PM PDT
In force
7 hr
Issued by
NWS Elko, NV

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KLKN 291634
RFWLKN

RED FLAG WARNING
NATIONAL WEATHER SERVICE ELKO NV
934 AM PDT TUE JUL 29 2008

NVZ455-457-292300-
/O.UPG.KLKN.FW.A.0005.080729T2000Z-080730T0300Z/
/O.NEW.KLKN.FW.W.0008.080729T2000Z-080730T0300Z/
WHITE PINE COUNTY-
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-
934 AM PDT TUE JUL 29 2008

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM PDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

A LOW PRESSURE SYSTEM MOVING INTO NORTHERN CALIFORNIA TODAY WILL
ENHANCE THUNDERSTORMS DEVELOPMENT OVER CENTRAL NEVADA THIS
AFTERNOON AND EVENING. ISOLATED TO SCATTERED DRY THUNDERSTORMS ARE
EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE INTO THE EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

CEC
3 follow-up statements
000 
WWUS85 KLKN 291637 CCA
RFWLKN

RED FLAG WARNING...CORRECTED
NATIONAL WEATHER SERVICE ELKO NV
936 AM PDT TUE JUL 29 2008

NVZ455-457-292315-
/O.UPG.KLKN.FW.A.0005.080729T2000Z-080730T0300Z/
/O.COR.KLKN.FW.W.0008.080729T2000Z-080730T0300Z/
WHITE PINE COUNTY-
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-
936 AM PDT TUE JUL 29 2008

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM PDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES:

455 - WHITE PINE COUNTY

457 - NORTHERN NYE COUNTY AND SOUTH OF HIGHWAY 50 IN LANDER AND
EUREKA COUNTIES

A LOW PRESSURE SYSTEM MOVING INTO NORTHERN CALIFORNIA TODAY WILL
ENHANCE THUNDERSTORMS DEVELOPMENT OVER CENTRAL NEVADA THIS
AFTERNOON AND EVENING. ISOLATED TO SCATTERED DRY THUNDERSTORMS ARE
EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE INTO THE EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

CEC
000 
WWUS85 KLKN 292200
RFWLKN

RED FLAG WARNING
NATIONAL WEATHER SERVICE ELKO NV
300 PM PDT TUE JUL 29 2008

NVZ455-457-300300-
/O.CON.KLKN.FW.W.0008.000000T0000Z-080730T0300Z/
WHITE PINE COUNTY-
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-
300 PM PDT TUE JUL 29 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING...

THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES:

455 - WHITE PINE COUNTY

457 - NORTHERN NYE COUNTY AND SOUTH OF HIGHWAY 50 IN LANDER AND
EUREKA COUNTIES

A LOW PRESSURE SYSTEM MOVING INTO NORTHERN CALIFORNIA AND
NORTHWEST NEVADA THIS AFTERNOON WILL ENHANCE THUNDERSTORMS
DEVELOPMENT OVER CENTRAL NEVADA INTO THE EVENING HOURS. ISOLATED TO
SCATTERED DRY THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH EARLY EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

CEC
000 
WWUS85 KLKN 300251
RFWLKN

RED FLAG WARNING
NATIONAL WEATHER SERVICE ELKO NV
751 PM PDT TUE JUL 29 2008

NVZ455-457-300400-
/O.CAN.KLKN.FW.W.0008.000000T0000Z-080730T0300Z/
WHITE PINE COUNTY-
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-
751 PM PDT TUE JUL 29 2008

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE RED FLAG
WARNING AS THUNDERSTORMS HAVE DIMINISHED THIS EVENING.


$$

JH

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Jul 29, 4:03 AM PDT, 5 hours 31 minutes earlier.

Area forecast discussion, Jul 29, 4:03 AM PDT, 5 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
403 AM PDT TUE JUL 29 2008

.SYNOPSIS...CONDITIONS WILL REMAIN HOT AND DRY ACROSS THE GREAT BASIN
FOR THE COMING WEEK EXCEPT FOR ISOLATED THUNDERSTORMS OVER EAST
CENTRAL NEVADA THIS AFTERNOON AND EVENING.
&&

.SHORT TERM...TODAY THROUGH WEDNESDAY. THE SHORT-TERM MODELS STILL
AGREE ON A SHORT WAVE MOVING ACROSS NORTHERN AND CENTRAL NV THIS
AFTERNOON AND EVENING ON A SOUTHWESTERLY FLOW...DRAWING UP ADDITIONAL
MOISTURE FROM THE SOUTH. BY EVENING...HOWEVER...PWS WILL BEGIN TO
DECREASE FROM THE WEST AS DRIER AIR MOVES IN. MIDDAY TODAY PWS WILL
RANGE FROM 0.50 INCHES CENTRAL TO 0.70 ALONG THE UTAH/WHITE PINE
LINE...THEN FALLING ACROSS THE FCST AREA TO BETWEEN 0.30 AND 0.40
INCHES OVERNIGHT TUESDAY NIGHT AND WEDNESDAY. LIS WILL BE IN THE -1C
TO -2C RANGE THIS AFTERNOON WITH MODERATE CAPES. SINCE LCLS WILL BE
AROUND 500MB...MOST STORMS WILL BE DRY. SKIES WILL CLEAR OVERNIGHT...
WITH SUNNY SKIES WEDNESDAY. REA

.LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY. HIGH PRESSURE OVER THE
FOUR CORNERS WILL REMAIN FAR ENOUGH TO OUR SOUTHWEST TO ALLOW SHORT
WAVES TO CONTINUE PASSING ACROSS THE PACIFIC NORTHWEST INTO THIS
WEEKEND. THIS WILL KEEP THE FLOW ALOFT WESTERLY...RESULTING IN DRY
AIR AND MOSTLY CLEAR SKIES THROUGH SATURDAY. TEMPERATURES WILL BE A
BIT ABOVE SEASONAL NORMS. STARTING SUNDAY AND CONTINUING EARLY NEXT
WORK-WEEK...THE HIGH PRESSURE CENTER WILL BEGIN MIGRATING
WESTWARD...CAUSING A SOUTHERLY FLOW TO DEVELOP ACROSS THE REGION.
THIS WILL BRING A MONSOONAL MOISTURE PUSH STARTING SUNDAY...AND
GAINING STEAM NEXT MONDAY AND TUESDAY. RCM
&&

.AVIATION...APPROACHING TROUGH FROM THE WEST WILL BRING SOME HIGH
AND MID-LEVEL CLOUDS TO THE REGION THIS MORNING. BY THIS
AFTERNOON...INSTABILITY ASSOCIATED WITH DAY-TIME HEATING WILL BE
ENHANCED BY THE APPROACHING TROUGH...RESULTING IN SPOTTY
THUNDERSTORMS NEAR KELY...AND POSSIBLY ENCROACHING ON KEKO AND KTPH.
THE MAIN THREAT FROM STORMS WILL BE GUSTY WINDS APPROACHING 50
KNOTS...THANKS TO ENERGY ADDED BY THE TROUGH ALONG WITH THE
CONTINUED DRY LOW-LEVELS WHICH MAY LEAD TO DRY MICROBURSTS.
OTHERWISE...CEILINGS AND VISIBILITIES SHOULD REMAIN IN VFR RANGE. RCM
&&

.FIRE WEATHER...A MID-LEVEL DISTURBANCE WILL MOVE OVER NEVADA THIS
AFTERNOON AND EVENING...TRIGGERING ISOLATED THUNDERSTORMS...MAINLY
ACROSS ZONES 455 AND 457...ALTHO UP INTO SOUTHEAST 454 AND POSSIBLY
EXTREME SOUTHERN 452. THE FOCUS WILL BE IN 455. STORMS SHOULD BE
MAINLY DRY THIS AFTERNOON AS PWS WILL BE NEAR 0.50...EXCEPT FOR SOME
WET STORMS NEAR THE UTAH/NEVADA LINE IN 455 WHERE PWS WILL BE NEAR
0.70 INCHES. CLOUD BASES WILL BE NEAR 500MB...OR 18000 FT MSL...
ANOTHER INDICATOR OF DRY STORMS. AS EVENING APPROACHES EVEN DRIER
AIR WILL MOVE IN FROM THE WEST...KEEPING STORMS DRY TO AROUND
SUNSET. STORMS SHOULD END BY LATE EVENING. THE MAIN QUESTION WILL
BE HOW MUCH COVERAGE OF DRY LIGHTNING THERE WILL BE. CURRENT
INDICATIONS ARE FOR 10 PERCENT ISOLATED COVERAGE...FOR AN LAL OF 2...
BUT IT COULD BE 20 PERCENT ISOLATED...FOR AN LAL OF 6...SO THE FIRE
WEATHER WATCH WILL REMAIN IN EFFECT. IT SHOULD BE POSSIBLE BY MID
MORNING TO DETERMINE WHETHER OR NOT THE WATCH NEEDS TO BE EITHER
DROPPED OR UPGRADED TO A RED FLAG.

LOOKING FURTHER AHEAD...DRY HOT WEATHER WILL CONTINUE FROM
WEDNESDAY INTO THE WEEKEND...WITH NO CONVECTION EXPECTED UNTIL
EITHER SATURDAY OR SUNDAY. REA
&&

.LKN WATCHES/WARNINGS/ADVISORIES...FIRE WEATHER WATCH THIS
AFTERNOON AND EVENING FIRE ZONES 455 AND 457 FOR DRY LIGHTNING.

Nearby

Red Flag Warnings in Nevada, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.